Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sore gums?

I had been taking Amitrytilene 20 mg for post hermetic neuralgia. Shingles started 4/9/17. Lesions gone but pain still troublesome. Two days ago stopped the amitryptiline and also stopped taking Valtrex 1 gm qd recommended by my physician, because I noticed my gums getting VERY sore--concerned about SJS. Valid concern?
Thu, 20 Jul 2017
Report Abuse
Dentist 's  Response
Hi..
Thanks for the query..

Soreness of gums can be a side effect of the medications that you are taking but it is not looking like Steven's Johnson Syndrome as it causes very severe symptoms..

So my suggestion is to consult your treating Physician as stopping the intake of medicines can cause exaggeration of symptoms and along with it you should get the proper management of the sore gums done..

For now do cool compresses over the gums and massage with gum paint.
Do warm saline gargles and avoid hard foods and brush with soft toothbrush..

Hope this helps..

Regards..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am having a sore on my gum...is that because of my habit of using chinikhaini?....i have used it for 2 years before 3 years...i started using it...